Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 126, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Nov 5, 2017, 3:57 PM EST for Allen County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2017, 3:57 PM EST (20:57 UTC)
- Expired
- Nov 5, 2017, 4:30 PM EST
- In force
- 33 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Allen County, OH
The radar
The Cincinnati radar (KILN), 140 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 12:08 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
553
WUUS53 KIWX 052057
SVRIWX
OHC003-052130-
/O.NEW.KIWX.SV.W.0126.171105T2057Z-171105T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
357 PM EST SUN NOV 5 2017
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Southeastern Allen County in west central Ohio...
* Until 430 PM EST
* At 357 PM EST, a severe thunderstorm was located over Cridersville,
or near Wapakoneta, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lima, Harrod, Westminster, Yoder, Rousculp and Hume.
This includes Interstate 75 between mile markers 119 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 700 PM EST for west central
Ohio.
LAT...LON 4064 8400 4064 8411 4066 8411 4066 8422
4069 8422 4070 8421 4071 8388 4065 8388
TIME...MOT...LOC 2057Z 266DEG 45KT 4065 8416
HAIL...<.75IN
WIND...60MPH
$$
FISHER1 follow-up statement
275
WWUS53 KIWX 052120
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
420 PM EST SUN NOV 5 2017
OHC003-052130-
/O.EXP.KIWX.SV.W.0126.000000T0000Z-171105T2130Z/
Allen OH-
420 PM EST SUN NOV 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEN COUNTY WILL
EXPIRE AT 430 PM EST...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 700 PM EST for west central
Ohio.
LAT...LON 4064 8400 4064 8411 4066 8411 4066 8422
4069 8422 4070 8421 4071 8388 4065 8388
TIME...MOT...LOC 2120Z 266DEG 45KT 4067 8379
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:41 PM EST, 16 minutes earlier.
Area forecast discussion, Nov 5, 3:41 PM EST, 16 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
341 PM EST Sun Nov 5 2017
.SYNOPSIS...
Issued at 328 PM EST Sun Nov 5 2017
A cold front will continue to trek eastward across the area,
bringing heavy rain and potential flooding to the eastern forecast
area. Severe weather is possible through late afternoon within
the tornado watch area. Please see our website for the latest
updates on watches and warnings. Otherwise, expect mostly cloudy
skies and lows in the upper 30's and 40's.
&&
.UPDATE...
Issued at 328 PM EST Sun Nov 5 2017
The severe weather threat will continue through the remainder of the
afternoon for the tornado watch area in the south/southeast.
Otherwise, the cold front will continue to dive quickly to the east-
southeast. The concern for heavy rain and flooding will remain in
areas along and east of I 69, and south of US 24 until the front
clears the forecast area, which will be around 7 pm EST, so
continue to monitor for watches and warnings until that time.
&&
.SHORT TERM...(This Evening through Monday)
Issued at 328 PM EST Sun Nov 5 2017
The severe weather threat will continue through the remainder of the
afternoon for the tornado watch area in the south/southeast.
Otherwise, the cold front will continue to dive quickly to the east-
southeast. The concern for heavy rain and flooding will remain until
the front clears the forecast area around 7 pm EST, so continue to
monitor for watches and warnings until that time.
&&
.LONG TERM...(Monday Night through Sunday)
Issued at 328 PM EST Sun Nov 5 2017
Surface high pressure will linger in place through Thursday evening.
Highs will remain in the 40's, but lows will drop down into the low
30's and even upper 20's.
Late Thursday night into Friday, a low pressure trough swings
through Michigan. Kept slight chance/rain show showers near the
lakeshore during this time to account for potential lake effect due
to a longer northerly fetch. Uncertainty for precip type exists-it
depends on which model solutions are correct (difference of 10 C at
850mb). Otherwise, the next system approaches Saturday night into
Sunday. Neither the GFS/ECMWF have precipitation over our area until
Sunday night, so kept Saturday afternoon dry. Significant
discrepancies exist with the next wave Sunday into Monday-with the
GFS developing a low and bringing a swath of precipitation over our
area, and the ECMWF bringing a broader trough through with
potentially some lake effect behind it. Will keep consensus pops,
with chances for rain/snow at this point.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1217 PM EST Sun Nov 5 2017
Better diurnal mixing yielding some categorical improvement although
narrowing band of post frontal LIFR persists across the SBN terminal.
Otherwise well defined cold front demarcated by convection inbetween
will slowly work east near term and should clear FWA terminal toward
21Z. Until then tempo +TSRA and LIFR.
Otherwise general MVFR conditions expected as post frontal cold
advection wing deepens overnight.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through late tonight for INZ008-009-016>018-
020-022>027-032>034.
MI...NONE.
OH...Flash Flood Watch through late tonight for OHZ001-002-004-005-
015-016-024-025.
LM...Small Craft Advisory from 9 PM this evening to 5 PM EST Monday
for LMZ043-046.
&&
UPDATE...MCD
SYNOPSIS...MCD
SHORT TERM...MCD
LONG TERM...MCD
AVIATION...T
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Nov 5, 5:34 AM EST, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 534 AM EST Sun Nov 5 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-061045- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 534 AM EST Sun Nov 5 2017 /434 AM CST Sun Nov 5 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Areas of dense fog should lift by late morning for far southern Lower Michigan and adjacent ares in northern Indiana and northwest Ohio. See the Dense Fog Advisory product for more information. Thunderstorms will become likely today and persist into this evening. Severe storms are possible with large hail and damaging winds. Isolated tornadoes and heavy rainfall that may lead to flooding are also possible. The best chances for severe storms and flooding are near and south of highway 24. Please see the Flash Flood Watch product for more information. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and early tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-061045- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 534 AM EST Sun Nov 5 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight There is a chance for thunderstorms today into this evening. Gusty winds and small hail are possible. Conditions hazardous to small craft are expected tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Conditions hazardous to small craft will persist Monday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Nov 5, 2:14 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
214 PM EST SUN NOV 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TORNADO 4 NW COMO 40.42N 85.15W
11/05/2017 JAY IN PUBLIC
BUILDING DAMAGE. SCATTERED DEBRIS IN ALL
DIRECTIONS ACROSS FIELDS. ROOF GONE FROM A
BARN.
&&
GHLocal storm report, Nov 5, 2:22 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
222 PM EST SUN NOV 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND DMG STRYKER 41.51N 84.41W
11/05/2017 WILLIAMS OH EMERGENCY MNGR
RESIDENT REPORTED POSSIBLE BRIEF TORNADO
TOUCHDOWN WITH NO DAMAGE. EMERGENCY MANAGER
INDICATES SOME TREES AND POWER LINES DOWN IN
THE COUNTY AS STORMS MOVED THROUGH. TIME
ESTIMATED FROM RADAR.
&&
KMBLocal storm report, Nov 5, 2:31 PM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
231 PM EST SUN NOV 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG 1 ESE WAUSEON 41.55N 84.13W
11/05/2017 FULTON OH PUBLIC
DAMAGE TO THE GRANDSTAND OF THE HIGH SCHOOL
FOOTBALL FIELD.
&&
GHLocal storm report, Nov 5, 2:32 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
232 PM EST SUN NOV 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TORNADO CONVERSE 40.39N 85.24W
11/05/2017 BLACKFORD IN AMATEUR RADIO
LOCATION CORRECTION. RESIDENTS REPORTED A
SMALL TORNADO TOUCHDOWN; BARN GONE, MISSING
ROOF ON HOUSE.
&&
KMBSpecial weather statement, Nov 5, 2:39 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Northern Indiana
239 PM EST SUN NOV 5 2017
INZ026-032>034-052015-
Jay-Blackford-Wells-Grant-
239 PM EST SUN NOV 5 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GRANT...BLACKFORD...
SOUTHERN WELLS AND WESTERN JAY COUNTIES...
At 238 PM EST, radar indicated strong thunderstorms were located
along a line extending from Marion to 7 miles northwest of Anderson.
Movement was east at 55 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Marion, Hartford City, Gas City, Upland, Fairmount, Dunkirk,
Montpelier, Jonesboro, Redkey, Van Buren, Pennville, Matthews,
Nottingham, Fowlerton, Shamrock Lakes, Mcnatts, Landess, Mill Grove,
Keystone and Domestic.
This includes Interstate 69 in Indiana between mile markers 252 and
268.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A tornado watch remains in effect until 700 PM EST for central,
northeastern and east central Indiana.
LAT...LON 4038 8522 4038 8581 4060 8574 4066 8507
4057 8506 4031 8511 4031 8522
TIME...MOT...LOC 1938Z 264DEG 46KT 4054 8569 4014 8582
FISHERLocal storm report, Nov 5, 3:25 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EST SUN NOV 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 1 W CENTER 40.44N 85.10W
11/05/2017 JAY IN EMERGENCY MNGR
DAMAGE TO OHIO VALLEY PIPELINE SUBSTATION.
GAS REPORTED LEAKING. PROBABLE TORNADO
IMPACT. TIME ESTIMATED BY RADAR.
&&
LWFThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 1:09 AM EDT | Dense Fog Advisory | IWX | Fulton, Williams | 11 hr |
| Nov 5, 3:23 AM EST | Flash Flood Watch | IWX | Allen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more | 13 hr |
| Nov 5, 11:35 AM EST | Severe Thunderstorm Warning | IWX | Defiance, Paulding, Williams | 40 min |
| Nov 5, 12:05 PM EST | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Paulding, Putnam, Williams | 40 min |
| Nov 5, 1:42 PM EST | Special Weather Statement | IWX | Paulding | 33 min |
| Nov 5, 2:48 PM EST | Areal Flood Warning | IWX | Defiance, Henry, Paulding, Putnam, Van Wert | 6 hr |
| Nov 5, 4:49 PM EST | River Flood Warning | IWX | Defiance, Fulton, Williams | 5 days |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.